MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 01/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that after the post operative three months of vitrectomy surgery, the tamponade oil in the patient¿s right eye was emulsified.The silicone oil was removed from the patient¿s eye.The patient was not hospitalized.The patient had increased intraocular pressure.The current outcome of the patient¿s condition was unknown, this report pertains to two of three reports from the same facility.
 
Additional Manufacturer Narrative
Additional information provided in sections h.6., and h.11.Photos of the customers eye were provided by the reporter, and a sample was not received at the investigation site for evaluation.All complaint trends are reviewed on a monthly basis, and corrective actions will be defined if required.Retention sample testing is not required based on assessment.A review for complaints reported against this batch/lot was performed.Similar complaints were reported for the batch/lot under investigation- 2 similar complaints for consistency and 0 similar complaints for intraocular pressure increased.A non-conformance-based review of the batch/lot was performed and did not reveal any potential contributing factors to the reported complaint.A review of the manufacturing batch record was performed prior to product release to ensure that the product was manufactured in compliance with the product¿s acceptance criteria.Based on the assessment, the product met release criteria.Overall, oil meets stability requirements and remains suitable for its intended shelf life and distribution conditions.The reported event [silicone oil emulsification and iop (intraocular pressure)] is a known adverse reaction associated with oil.The patient should be monitored closely by the physician for development of glaucoma, cataract, and corneal complications and be scheduled for follow-up re-examination at regular intervals.A review of production information, complaint history, and servicing (as applicable) was performed and did not reveal any potential contributing factors to the complaint.Based on the investigation, a failure of the device, labeling, or packaging to meet specifications could not be confirmed.Both emulsification and elevated iop (intraocular pressure) are known adverse reactions of oil.Additionally noted under the precautions section of the dfu it states: ¿ an underfill may result in an ineffective inferior tamponade and an overfill may result in corneal abnormalities and elevated iop.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a reevaluation of the complaint investigation.Potential root causes include: solution quality issue ¿ unlikely; lab data for this lot was reviewed and was found to have met release criteria.The release results for viscosity are in the midrange of the specification.Nonconforming components¿ unlikely, incoming component inspection results indicate the components used was acceptable.Event related to surgical technique/dfu not followed ¿ no conclusion can be made regarding the contribution of surgical technique.Dfu states: an underfill may result in an ineffective inferior tamponade and an overfill may result in corneal abnormalities and elevated iop.Event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.Dfu states: both emulsification and elevated iop(intraocular pressure) are known adverse reactions of oil a comprehensive review was performed of the manufacturing for this lot including a review of the batch records, production processes, complaint history, finished product inspection results, as well as the product stability review.The review shows that the manufacturing process was in a state of control.Based on the acceptable mbr review and finished product inspection results, this product lot continues to be acceptable.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25507065
Report Number1610287-2026-00031
Device Sequence Number10524345
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public(01)00380656011873(17)280531(11)250818(10)12X3F
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot Number12X3F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/15/2026
Date Device Manufactured08/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale